I'm currently on 50mg twice a day and experience intense tingling mostly in my feet several times a day. That is my main side effect other that not wanting to really drink soda and losing weight(no complaints there) and a bit of memory loss. Does anyone have any suggestions on how to rid of that side effect? It feels like my feet are falling asleep and my hands and feet go kind of cold.
Does anyone know how to lessen the tingling in your feet and hands side effect of Topiramate?
Question posted by hondachik25 on 1 Nov 2012
Last updated on 25 November 2020 by Becca1914
It goes away in time. I on 400 mg day and my hands and feet don't tingle anymore.
I’ve been taking topiramate for years for migraine control, 150mg, and these foot tingles just started in earnest, and guess what JUST CHANGED? The manufacturer of my drug.
That’s right. Up until now, I’ve always gotten the gold colored 50mg tablets marked I G and 2 7 9. This refill, I have the white tablets marked Z D 1 5. I noticed when I picked them up and went online to look thinking it was a refill error. And with this switch, within two doses night and morning, I’m wrecked with these foot sensations which I’ve never had before.
A huge glass of water has helped. I’m on a B supplement already that is ineffective as is an iron supplement or any multivitamin. Rubbing didn’t help those feet. Soaking didn’t help and hot concrete did not either. Water. Hydration. That worked within 2 minutes.
I’m a CPhT and taking a B12 Supplement can help ling term with paresthesia (numbness/pins and needles feeling) I’m also taking topiramate and having this issue and discussed it with a pharmacist at my store and that’s what they suggested. It’s only been a few days so no results yet but I’ll see how it does. For now I’ve been massaging the areas as well as I can and it’s been fairly successful in the moment
I was told that if you eat a banana a day the tingling stops, it’s to do with enzymes as your body breaks down the drug. I tried it and it worked for me!
Having been on Topamax on/off for about fifteen years – I'm up to 300 mg/day now and that tingling is fierce – the one way that I've found to lessen the effect is to raise my legs for a while (for example, lay on the couch and put your legs on the top/back of the couch); lessening the fluid pressure in the feet seems to relax the tingling.
I don't expect the original poster to see this after five years, but maybe the next searcher can get some help from the suggestion!
these are all side effects associated with this medication, such as tingling in feet or hands, tiredness, loss of appetiate, chills, constant need to urinate, nausea etc... in my opinion don't no how long u have been on this med, but if if comes to be to much for u to deal/tolerate, I would speak with your pcp or whoever is prescribing this med to you to see what they suggest normally after a while of taking certain meds the body adjusts to the med and the symtoms vanish... good luck... angel 1662
Hello hondachik25. You might ask your doctor to adjust the dose. Side effects such as tingling often ease up when the dose is (lowered) adjusted. Besat of wishes, pledge
- Topiramate uses and safety info
- Topiramate information for Healthcare Professionals (includes dosage details)
- Side effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.